MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA25 A.SPRUNG RESERVOIR; HYDROCEPHALUS AND ICP MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA25 A.SPRUNG RESERVOIR; HYDROCEPHALUS AND ICP MANAGEMENT
Model Number FX428T
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Codes Headache (1880); Failure of Implant (1924); Nausea (1970)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a progav 2.0 sys sa2.0 25 & sprung reserv.(part # fx577t) was implanted approximately 9 years ago.According to the complainant the patient underwent an adjustment.During the adjustment, the patient immediately was adamant that the shunt failed and wanted it replaced.Reportedly the patient was exhibiting headache and nausea after the adjustment.The patient underwent a revision surgery on (b)(6) 2024.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches and organic deposits on the outer housing of the valves, but no significant deformations or damage were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the opening pressure of the valves, they were tested with a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 operates within the accepted tolerance in the horizontal position.The shuntassistant does not operate within the specified tolerances in the vertical position.An accelerated outflow of shuntassistant could be determined.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in both valves.To make the deposits in the shunt system more visible, they were colored using a staining solution.Results: based on our investigation results, we can determine visible deposits in the progav 2.0.The deposits visible in the valve had no effect upon the specifications at the time of the examination.The adjustment difficulties complained about could not be confirmed.Based on our test results, we can determine an accelerated outflow at the shuntassistant.The deposits visible in the valve may have led to the change in flow rate.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.The cathters and the sprung reservoir met the specification.

Brand Name
PROGAV 2.0 SYS W/SA25 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS AND ICP MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key18981770
Report Number2916714-2024-00067
Device Sequence Number6299024
Product Code JXG
UDI-Device Identifier04041906136987
UDI-Public4041906136987
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2024
Report Date (Section F) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2020
Device Model NumberFX428T
Device Catalogue NumberFX428T
Device Lot Number20027032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/29/2024
Event Location Hospital
Date Report to Manufacturer02/29/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient Weight94 KG
Date Report Sent to FDA03/26/2024